MAUDE Adverse Event Report: STERIS CANADA ULC AMSCO 7053HP WASHER/DISINFECTOR

STERIS CANADA ULC AMSCO 7053HP WASHER/DISINFECTOR
Model Number 7053HP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The steris technician learned from facility personnel that the washer's door was jammed on an instrument tray that was sticking out of the rack.The employee attempted to manually clear the obstruction allowing the washer door to close on their arm resulting in the reported event.The steris technician inspected the washer and found it to be operating per specifications.No repairs were required, and the unit was returned to service.The steris operator manual states the following in accordance with personal injury and/or equipment damage hazard and door obstruction: "if an obstruction is present in the wash chamber door, the door safety bar will detect an obstruction and the door will automatically stop from closing.Wait until door is fully open before removing obstruction" and "if an obstruction is present in the chamber door, do not attempt to remove the object." the root cause to the event is likely attributed to user error.The steris service technician counseled employee on proper loading techniques and safety operation protocols.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that an employee bruised their arm while operating an amsco 7053hp washer/disinfector.The employee did not seek professional medical attention and instead self-treated by applying an ice pack to their arm.

Brand Name
AMSCO 7053HP WASHER/DISINFECTOR
Common Device Name
WASHER/DISINFECTOR
Manufacturer (Section D)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key19732679
Report Number9680353-2024-00023
Device Sequence Number8027645
Product Code MEC
UDI-Device Identifier00724995176655
UDI-Public00724995176655
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7053HP
Device Catalogue NumberFH19072
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Initial Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown